Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The dimensions of a non-conformal repeller and an average conformal repeller

Authors: Jungchao Ban, Yongluo Cao and Huyi Hu
Journal: Trans. Amer. Math. Soc. 362 (2010), 727-751
MSC (2000): Primary 37D35; Secondary 37C45
Published electronically: July 29, 2009
MathSciNet review: 2551504
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, using thermodynamic formalism for the sub-additive potential, upper bounds for the Hausdorff dimension and the box dimension of non-conformal repellers are obtained as the sub-additive Bowen equation. The map $ f$ only needs to be $ C^1$, without additional conditions. We also prove that all the upper bounds for the Hausdorff dimension obtained in earlier papers coincide. This unifies their results. Furthermore we define an average conformal repeller and prove that the dimension of an average conformal repeller equals the unique root of the sub-additive Bowen equation.

References [Enhancements On Off] (What's this?)

  • 1. Barreira, L.: Dimension estimates in nonconformal hyperbolic dynamics. Nonlinearity 16 (2003), no. 5, 1657-1672. MR 1999573 (2004i:37046)
  • 2. Barreira, L.: A non-additive thermodynamic formalism and applications to dimension theory of hyperbolic dynamical systems, Ergodic Theory Dynam. Syst. 16(1996) 871-927. MR 1417767 (98a:58124)
  • 3. Bowen, R.: Hausdorff dimension of quasicircles. Inst. Hautes Études Sci. Publ. Math. 50(1979) 11-25. MR 556580 (81g:57023)
  • 4. Cao, Yongluo, Feng, Dejun, and Huang, Wen: The thermodynamic formalism for sub-additive potentials. Discrete and Continuous Dynamical Systems 20 (2008), no. 3, 639-657. MR 2373208 (2008k:37072)
  • 5. Douady, A. and Oesterlé, J.: Dimension de Hausdorff des attracteurs. C. R. Acad. Sci. Paris 290(1980) 1135-1138. MR 585918 (82a:58033)
  • 6. Falconer, K.: The Hausdorff dimension of self-affine fractals. Math. Proc. Camb. Phil. Soc. 103(1988) 339-350. MR 923687 (89h:28010)
  • 7. Falconer, K.: Dimensions and measures of quasi self-similar sets. Proc. Amer. Math. Soc. 106(1989) 543-554. MR 969315 (90c:58103)
  • 8. Falconer, K.: Bounded distortion and dimension for non-conformal repellers. Math. Proc. Camb. Phil. Soc. 115(1994) 315-334. MR 1277063 (95g:58138)
  • 9. Gatzouras, D. and Peres, Y.: Invariant measures of full dimension for some expanding maps. Ergodic Theory Dynam. Systems 17 (1997), 147-167. MR 1440772 (98c:58093)
  • 10. Hu, Huyi: Dimensions of invariant sets of expanding maps. Commum. Math. Phys. 176(1996), 307-320. MR 1374415 (96k:58135)
  • 11. Ledrappier, F. Some relations between dimension and Lyapounov exponents. Commum. Math. Phys. 81(1981), 229-238. MR 632758 (83b:58044)
  • 12. Pesin, Y.: Dimension Theory in Dynamical Systems. Contemporary Views and Applications (Chicago, IL: University of Chicago Press), 1997. MR 1489237 (99b:58003)
  • 13. Ruelle, D.: Repellers for real analytic maps. Ergodic Theory Dynam. Syst. 2(1982) 99-107. MR 684247 (84f:58095)
  • 14. Ruelle, D.: An inequality for the entropy of differential maps. Bol. Soc. Bras. De Mat. 9(1978) 83-87. MR 516310 (80f:58026)
  • 15. Simon, K.: Hausdorff dimension of hyperbolic attractors in $ R^3$. Fractal geometry and stochastics III, 79-92, Progr. Probab., 57, Birkhäuser, Basel (2004). MR 2087133 (2005j:37029)
  • 16. Simon, K. and Solomyak, B.: Hausdorff dimension for horseshoes in $ \mathbb{R}^3$. Ergodic Theory Dynam. Syst. 19(1999) 1343-63. MR 1721625 (2001k:37041)
  • 17. Walters, P.: An introduction to ergodic theory. Springer, Berlin, 1982. MR 648108 (84e:28017)
  • 18. Zhang, Yingjie: Dynamical upper bounds for Hausdorff dimension of invariant sets. Ergodic Theory Dynam. Systems 17 (1997), no. 3, 739-756. MR 1452191 (98e:58111)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37D35, 37C45

Retrieve articles in all journals with MSC (2000): 37D35, 37C45

Additional Information

Jungchao Ban
Affiliation: Department of Applied Mathematics, National Dong Hwa University, Hualien 97401, Taiwan – and – Taida Institute for Mathematical Science, National Taiwan University, Taipei 10617, Taiwan

Yongluo Cao
Affiliation: Department of Mathematics, Suzhou University, Suzhou, 215006, Jiangsu, People’s Republic of China – and – Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China

Huyi Hu
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824

Keywords: Hausdorff dimension, non-conformal repellers, topological pressure
Received by editor(s): November 6, 2007
Published electronically: July 29, 2009
Additional Notes: Yongluo Cao is the corresponding author.
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society